Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 40, NWS Tulsa, OK

March 30, 2007Okfuskee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 30, 2007, 8:11 PM CDT for Okfuskee County, Oklahoma. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2007, 8:11 PM CDT (01:11 UTC)
Expired
Mar 30, 2007, 8:45 PM CDT
In force
34 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Okfuskee County, OK

The radar

The Norman radar (KTLX), 71 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 7:55 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 1.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2007-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 143 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2007-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
143 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
571 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 310111
SVRTSA
OKC107-310145-
/O.NEW.KTSA.SV.W.0040.070331T0111Z-070331T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
811 PM CDT FRI MAR 30 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA

* UNTIL 845 PM CDT

* AT 806 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED 12 MILES SOUTHWEST OF PADEN...
  MOVING NORTHEAST AT 40 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PADEN...
  BOLEY...CASTLE AND WELTY.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3542 9663 3531 9642 3565 9629 3565 9661

$$
2 follow-up statements
000 
WWUS54 KTSA 310125
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
825 PM CDT FRI MAR 30 2007

OKC107-310145-
/O.CON.KTSA.SV.W.0040.000000T0000Z-070331T0145Z/
OKFUSKEE OK-
825 PM CDT FRI MAR 30 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR WESTERN OKFUSKEE COUNTY...

AT 820 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH.
THIS STORM WAS LOCATED NEAR PADEN...MOVING NORTHEAST AT 40 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BOLEY...
CASTLE...MASON AND WELTY.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3542 9663 3531 9642 3565 9629 3565 9661

$$
000 
WWUS54 KTSA 310146
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
846 PM CDT FRI MAR 30 2007

OKC107-310156-
/O.EXP.KTSA.SV.W.0040.000000T0000Z-070331T0145Z/
OKFUSKEE OK-
846 PM CDT FRI MAR 30 2007

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN OKFUSKEE COUNTY
EXPIRED AT 845 PM CDT...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 3 AM.

LAT...LON 3542 9663 3531 9642 3565 9629 3565 9661

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 7:53 PM CDT, 18 minutes earlier.

Area forecast discussion, Mar 30, 7:53 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
753 PM CDT FRI MAR 30 2007

.MESOSCALE UPDATE...
LOW-LEVEL DRY AIR CONTINUES TO ADVECT INTO THE AREA FROM
SOUTHEAST.

THE ATMOSPHERE AHEAD OF THE LINE OF STORMS IN SOUTHERN
OKLAHOMA HAS STABILIZED WITH RESPECT TO SURFACE
PARCELS AS THE LOW-LEVEL DRY AIR WORKS NORTHWEST.
OUR CAP INDEX ALSO JUMPED CONSIDERABLY IN SOUTHEAST
OKLAHOMA.  ALL OF THIS SUGGESTS THAT THE STORMS WILL
NOT BE SURFACE BASED IN SOUTHEAST OKLAHOMA AND MAY
WEAKEN CONSIDERABLY AS THEY MOVE INTO THE DIER.
THE RUC SEEMS TO BE DOING WELL AT THE MOMENT AND DOES
NOT SHOW PRECIP ADVANCING VERY FAR EAST BETWEEN 00Z AND 06Z.
IN ALL THE SEVERE WEATHER MAY BE VERY LIMITED IN
SOUTHEAST OKLAHOMA FOR THE NEXT SEVERAL HOURS.

FURTHER NORTH...LOW-LEVEL DEW POINTS HAVE NOT YET BEEN
ERRODED AWAY...AND A WEAKER CAP EXISTS SO THAT PORTION OF
THE LINE ROTATING INTO NORTHEAST OKLAHOMA MAY HAVE A BETTER
OPPORTUNITY TO PRODUCE SEVERE WEATHER...BUT IT IS SOMEWHAT
OF A RACE AS DRY AIR CONTINUES TO COME INTO NORTHEAST OKLAHOMA.
AT THE MOMENT...OKFUSKEE COUNTY NORTH TOWARD TULSA MAY HOLD
ON TO A THERMODYNAMIC ENVIRONMENT SUPPORTIVE OF A SEVERE
STORM...BUT THAT ENVIRONMENT SHOULD ALSO BECOME LESS
SUPPORTIVE OF SEVERE WEATHER WITH TIME AS THE DRY AIR
CONTINUES TO COME NORTHWEST.

THE BOUNDARY ACROSS FAR NORTHEAST OKLAHOMA FROM OTTAWA
COUNTY INTO NORTHERN OSAGE COUNTY CONTINUES TO HAVE AN
ENVIRONMENT SUPPORTIVE OF SUPERCELLS AND WE WILL CONTINUE
TO MONITOR IT.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM SATURDAY FOR OKZ049-OKZ053-OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...NONE.
&&

SHORT TERM...08
Hazardous weather outlook, Mar 30, 5:25 AM CDT, 14 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
525 AM CDT FRI MAR 30 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-311000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
524 AM CDT FRI MAR 30 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL
AS MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...AFTER 2 AM.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS
                                AFTER 2 AM.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...LATE AFTERNOON.

HEAVY RAIN.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA.
	ONSET...LATE AFTERNOON.

	AREA AT GREATEST RISK...AREAS WEST OF HIGHWAY 69.

DISCUSSION...
HE MAIN UPPER LEVEL STORM SYSTEM WAS LOCATED OVER THE ROCKY
MOUNTAIN REGION THIS MORNING...WITH A SURFACE COLD FRONT LOCATED
OVER NORTHWEST OKLAHOMA. THE UPPER SYSTEM WILL BEGIN TO LIFT EAST
AND NORTHEAST TODAY. SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO
INCREASE IN SIGNIFICANTLY IN AREAL COVERAGE BY MID TO LATE
AFTERNOON. SLOW MOVING THUNDERSTORMS THAT REDEVELOP OVER THE SAME
AREA WILL PRESENT A FLASH FLOOD THREAT LATE THIS AFTERNOON AND
EVENING...WHERE LOCALIZED AMOUNTS MAY APPROACH 3 TO 4 INCHES ACROSS
PARTS OF EASTERN OKLAHOMA. A FLASH FLOOD WATCH REMAINS IN EFFECT
TODAY AND TONIGHT...SEE /OKCFFATSA/ FOR DETAILS. THE THREAT OF SEVERE
WEATHER MAY BE HAMPERED THIS AFTERNOON BY ONGOING RAIN AND
THUNDERSTORM ACTIVITY...AS THIS WOULD RESULT IN INSTABILITY AND CAPE
VALUES NOT SUPPORTIVE OF SEVERE THUNDERSTORMS. AS A 100 KNOT UPPER
LEVEL JET AND THE COLD FRONT APPROACH TONIGHT...THE IMPROVED
DYNAMICS MAY RESULT IN HIGHER POTENTIAL FOR SEVERE STORMS VERY LATE
TONIGHT ACROSS SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS. STRAIGHT
LINE WINDS APPEAR TO BE THE MAIN RISK FROM SEVERE STORMS
LATE...HOWEVER LOW AND MID LEVEL WIND FIELDS SUPPORT ROTATING STORMS
SHOULD ANY STORM MAINTAIN A STRONG UPDRAFT.

HOWEVER...THE LIMITING FACTOR WOULD BE STABILIZATION FROM PREVIOUS
CONVECTION. A DRY SLOT WILL PUSH INTO FAR WESTERN SECTIONS OF THE
OUTLOOKED AREA LATE TONIGHT...WHICH WILL MARK THE BEGINNING OF
DECREASED RAINFALL FROM SOUTHWEST TO NORTHEAST.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE UPPER SYSTEM WILL QUICKLY LIFT NORTHEAST ON SATURDAY... HOWEVER
RAIN AND THUNDERSTORM CHANCES WILL REMAIN ACROSS FAR EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS SATURDAY MORNING. SETTLED AND WARM
WEATHER IS EXPECTED FOR SUNDAY AND  MONDAY. THUNDERSTORM CHANCES
RETURN AS A COLD FRONT MOVES THROUGH MONDAY NIGHT. A REINFORCING SH
SHOT OF COOLER AIR WILL APPROACH FROM THE NORTH LATER IN THE WORK
WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
INTERESTED PARTIES WILL WANT TO MONITOR THE LATEST FORECASTS AND STATEMENTS
CONCERNING CONVECTIVE CHANCES NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Mar 30, 3:18 PM CDT, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
318 PM CDT FRI MAR 30 2007

OKZ054-302100-
OSAGE OK-
318 PM CDT FRI MAR 30 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     NORTHERN OSAGE

AT 318 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
WEST OF PAWHUSKA...MOVING NORTH AT 30 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...PAWHUSKA...PEARSONIA...FORAKER
AND GRAINOLA.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Mar 30, 5:58 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
558 PM CDT FRI MAR 30 2007

OKZ054-302330-
OSAGE OK-
558 PM CDT FRI MAR 30 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     WESTERN OSAGE

AT 558 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BURBANK...MOVING NORTH AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SHIDLER...BURBANK...APPERSON...WEBB
CITY...FORAKER AND GRAINOLA.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Mar 30, 6:46 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
646 PM CDT FRI MAR 30 2007

OKZ055-056-310015-
NOWATA OK-WASHINGTON OK-
646 PM CDT FRI MAR 30 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     NORTHWESTERN NOWATA AND NORTHEASTERN WASHINGTON

AT 646 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WANN...MOVING NORTH AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...WANN.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Mar 30, 8:05 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
805 PM CDT FRI MAR 30 2007

OKZ073-310145-
PITTSBURG OK-
805 PM CDT FRI MAR 30 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     WESTERN PITTSBURG

AT 805 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 17 MILES WEST OF ARPELAR TO 7 MILES SOUTHWEST OF
ASHLAND TO 25 MILES SOUTH OF ASHLAND...MOVING NORTHEAST AT 35 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
MCALESTER...KIOWA...PITTSBURG...BLANCO...ASHLAND...SAVANNA...
HAYWOOD...ALDERSON...KREBS...ARPELAR...SCIPIO AND INDIANOLA.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 1:50 AM CDTHigh Wind WarningTSAAdair, Cherokee, Delaware, Mayes, Muskogee, Ottawa and 1 more2 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.